aging gracefully, Blog

Vertigo and My Antihistamine Fog

Day 302

I woke this morning with a slight case of vertigo. I took Dramamine and now I am in an antihistamine fog. Most over-the-counter medicines make me really sleepy and today is no exception.

I had my first vertigo attack about 16 months ago. It happened in the middle of the night and it was so violent I thought I was having a stroke. I truly thought it was the end of the road.

I did the exercises and took medication that made me sleep around the clock. Not a fun way to live. No driving. Heck, even riding was a challenge.

Vertigo means trying not to bend over. No quick movements. No looking up or down or side to side. It means making sure you have someone in the next room when you shower. It means counting steps so there is no need to look down. It means maybe I will not be able to attend my class this week.

It means doing the exercises which makes the room spin at top speed. It means feeling worse before you feel better. It may mean nausea so bad you throw up.

It means taking hours to type a blog on your phone so you can have the screen completely and directly in front of your face.

I hope you never experience it. But with all that, there is so much worse I could be dealing with. I have a lot of people in my family dealing with much more far-reaching medical issues.

Now I am going to go nap and hope this passes. On a positive note I have learned to sleep sitting straight up in a chair.

Advertisements